Texas, 2020Damaging Winds in Texas, June 24, 2020
June 24, 2020 · NWS CRP · 2 events in 1 county or zone
Scattered thunderstorms moved south through the Coastal Bend during the afternoon of the 24th. Storm produced wind damage in Flour Bluff, uprooting a large tree and blowing over a light pole.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved south through the Coastal Bend during the afternoon of the 24th. Storm produced wind damage in Flour Bluff, uprooting a large tree and blowing over a light pole.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 24, 5:19 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 5:19 AM CST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
619 AM CDT Wed Jun 24 2020
.DISCUSSION...
Updated for 12Z Aviation Discussion.
&&
.AVIATION...
VFR conditions prevail for most sites, though VCT remains MVFR
after a thunderstorm passed over the area. Convection will
continue through today; any storms that form could produce heavy
rainfall, which could reduce VSBY and CIGs to MVFR to IFR.
The bulk of the convection should be over by the afternoon, when
the sea breeze could again fire off some more storms.
&&
.PREV DISCUSSION... /Issued 330 AM CDT Wed Jun 24 2020/
SHORT TERM (Today through Thursday)...
Convection to the north of the area has been ongoing for much of
the night. In spite of strong instability and deep moisture, the
storms seem to approach the area and fizzle out just as the reach
our border. By the pre-dawn hours, models show some increased
chances for rain, though rain totals have backed of from previous
forecasts, with drier mid-levels expected move in as the short
wave and upper low move east. While these dynamics will move away
from the area, deep moisture and instability will continue through
the afternoon, so sea breeze convection will be very possible.
With PWAT values around 2 inches, we can expect some locally
heavy rainfall with any convection. Isolated to scattered showers
will continue tonight and Thursday, mainly over the eastern
portion of the CWA.
Most places will remain a bit cooler today, but heat index values
could reach near 105 in some isolated locations. Highs for today
will reach into the mid 90s across the west to the upper 80s along
the coast. Depending on shower coverage, it is possible we could
be slightly cooler or warmer this afternoon. Temperatures will
remain warm tonight, with a repeat in temperatures for Thursday.
Coastal flooding does not appear to be much of a threat today,
though we could be close south of Port Aransas. Will not issue any
headlines with this as the trend has been lower over the last few
tide cycles.
LONG TERM (Thursday Night through Wednesday)...
The upper level trough positioned across the northeast will continue
to lift far enough away from the region that additional shortwaves
rotating around the base of the trough won't have much influence on
the area. With that said, some linger H5 energy will linger through
Friday and interact with deep tropical moisture as PWATs remain
above 2". Rain chances will remain greatest Thursday night through
Friday. Kept POPs on Friday generally around 40-50% throughout the
day but a lot of this will be dependent on how the deep moisture
interacts with the Saharan Dust moving across the Gulf. Recent Dust
AOT forecast from the NASA-GMAO show the bulk of dust arriving mid
day Friday so Friday's forecast remains rather uncertain. In
addition, a 30-40 knot H85 LLJ will develop over the waters Thursday
night into Friday morning. We will have to be on the lookout for
gusty winds mixing down to the surface as this LLJ interacts with
the drier air. Overall, the QPF forecast didn't change much with 1-
3" expected across the region with locally higher amounts
possible. WPC currently places the bulk of our CWA in a marginal
ERO for Friday. The upper level ridge will build back into the
region this weekend and persist through next week. With
significantly drier air in place, most locations should remain dry
outside of the daily isolated convection along the sea breeze.
Temperatures will remain somewhat cooler through the end of the work
week as overcast skies persist. This "relief" won't last long as we
warm back up over the weekend with highs back in the low 90 across
the eastern areas and triple digits out west.
MARINE...
Scattered to numerous showers will be possible through tonight,
then become isolated to scattered for Thursday. Onshore flow will
continue through the period. Winds will kick up to SCA levels on
Thursday night as a 35-40 knot LLJ develops overhead. Winds will
weaken throughout the day Friday with SCEC conditions possible
through the weekend. Chances for showers and thunderstorms will
persist through the end of the work week. We will begin to dry out
this weekend as drier air moves into the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 91 76 89 77 87 / 50 40 50 40 50
Victoria 90 75 88 75 87 / 60 50 70 50 50
Laredo 96 77 96 77 92 / 30 20 30 30 40
Alice 93 75 92 76 89 / 50 30 40 40 40
Rockport 91 79 90 82 88 / 60 50 60 40 50
Cotulla 96 75 97 76 92 / 20 20 30 40 50
Kingsville 93 75 91 78 89 / 50 30 50 40 40
Navy Corpus 91 80 90 81 88 / 60 40 60 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...AVIATION
Hazardous weather outlook, Jun 24, 2:35 AM CST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
335 AM CDT Wed Jun 24 2020
TXZ229>234-239>247-342>347-442-443-447-250845-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
335 AM CDT Wed Jun 24 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms possible today. Periods of
heavy rainfall will be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered thunderstorms possible daily. Periods of heavy
rainfall will be possible, especially Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-250845-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
335 AM CDT Wed Jun 24 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered thunderstorms possible daily.
Small Craft Advisory conditions are possible on Thursday into Friday
morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 24, 6:31 AM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
731 AM CDT Wed Jun 24 2020
TXZ233-246-241300-
Inland Refugio-Goliad-
731 AM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND NORTH
CENTRAL REFUGIO COUNTIES...
At 731 AM CDT, a strong thunderstorm was located 10 miles northeast
of Blanconia, or 13 miles southeast of Goliad, moving southeast at 15
mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Refugio and Quintana.
LAT...LON 2855 9741 2861 9723 2838 9702 2826 9733
TIME...MOT...LOC 1231Z 331DEG 12KT 2850 9729
ANM
Thunderstorm Wind, Nueces
- When
- June 24, 10:50 AM CST
- Where
- Nueces County, 1.17 mi SSW of Flour Bluff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 27.656, -97.290
Large tree was uprooted near Waldron Road and Don Patricio Road in Flour Bluff.
Thunderstorm Wind, Nueces
- When
- June 24, 10:50 AM CST
- Where
- Nueces County, 1.85 mi SW of Flour Bluff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.650, -97.300
Parking lot light pole was blown over in Flour Bluff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 24 to 28, 20206 deaths · 4 events
- Hail and Damaging Winds in Idaho, June 24, 20201 death · $30,000 · 1.25 in hail · 8 events
- Tornadoes and Flash Flood in Louisiana, June 24, 2020$265,000 · EF1 · 5 events
- Tornadoes and Damaging Wind in Mississippi, June 24, 2020$45,000 · EF1 · 6 events
- Hail and Damaging Winds in Georgia, June 24 to 25, 2020$29,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Montana, June 24, 2020$30,000 · 1.75 in hail · 5 events
- Tornadoes in Mississippi, June 24, 2020EF1 · 3 events
- Tornadoes in Alabama, June 24, 2020EF1 · 2 events
- Hail and Damaging Winds in Kansas, June 24, 20203 in hail · 22 events
- Flash Flooding in South Carolina, June 24, 2020$16,000 · 6 events
- Hail and Damaging Winds in Montana, June 24, 20201.5 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 24 to 25, 20202.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 906082, 906083.